MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-2-6-HX-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding an axium coil which failed to detach.The patient was undergoing a coil embolization procedure for treatment of an unruptured saccular aneurysm of a left carotid posterior communicating segment.The aneurysm max diameter was 6.56mm and the neck diameter was 4.56mm.Blood flow was normal.Vessel tortuosity was minimal.It was reported that the microcatheter was in place.A few coils were implanted successfully.The complaint coil, an axium prime (model: apb-2-6-hx-es) was to be the last coil implanted.The coil advanced normally with no noted issue.However, the coil then coil not be detached during deployment.The physician attempt twice using the instant detacher (id) without success.Another id was tried once but detachment was still not successful.Manual detachment was also attempted once without success.Finally, the device coil was removed.There was no harm or injury to the patient.
 
Event or Problem Description
Additional information received reported there was no coil pushwire damage observed after removal from the patient.The model and lot number for both instant detachers was unknown.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3: analysis of the axium prime coil (model: apb-2-6-hx-es lot: b067166) found that the pusher was broken at the break indicator with the release wire also found broken.This is indicative that a manual detachment was attempted at this location.The proximal segment (actuator interface, positive load indicator, break indicator and coupler tube) was not returned for analysis.The coin was found present and still against the lumen stop with the shield coil present and intact.The implant coil was still attached to the pusher.The implant coil was found damaged.A detachment was then attempted by retracting the exposed release wire, and the coin came out of the lumen stop, releasing the implant coil without any issues or resistance.No other damages or abnormalities were observed.Based on the analysis performed, the customer report of ¿non-detachment¿ was confirmed as the device was returned with the implant coil still attached.There was evidence of a manual detachment attempt, however as the actuator interface and coupler tube were not returned, detachment attempts using an instant detacher could not be confirmed.The likely cause of the non-detachment is the broken release wire, causing the coin to not exit the lumen stop and subsequently causing the implant coil to not detach.The cause of the re lease wire break could not be determined.As the two instant detachers used in the event were not returned for analysis, any contribution of the two instant detachers to the non-detachment could not be determined.H6: method code updated to b19.Result code updated to c070601.Conclusion code updated to d15.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
No additional information received.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11088191
Report Number2029214-2020-01369
Device Sequence Number16322262
Product Code KRD
UDI-Device Identifier00847536032194
UDI-Public00847536032194
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2023
Device Model NumberAPB-2-6-HX-ES
Device Catalogue NumberAPB-2-6-HX-ES
Device Lot NumberB067166
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2021
Initial Date Received by Manufacturer 12/24/2020
Supplement Date Received by Manufacturer01/04/2021
02/26/2021
Initial Report FDA Received Date12/29/2020
Supplement Report FDA Received Date01/14/2021
03/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR